Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 7, NWS Lubbock, TX

February 13, 20236 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 13, 2023, 1:31 PM CST for 6 counties in Texas. It took effect at Feb 14, 2023, 8:00 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 1:31 PM CST (19:31 UTC)
In effect from
Feb 14, 2023, 8:00 AM CST
Expired
Feb 14, 2023, 10:21 AM CST
In force
2 hr
Issued by
NWS Lubbock, TX

Counties Garza County, TX, Kent County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3229 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

953 
WWUS74 KLUB 131931
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
131 PM CST Mon Feb 13 2023

TXZ021>038-141315-
/O.CON.KLUB.HW.W.0002.230214T1400Z-230215T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Happy, Hart, Olton, Plainview,
Littlefield, Levelland, Paducah, Amherst, Childress, Memphis,
Whiteface, Cee Vee, Silverton, Dickens, Matador, Lockney,
Floydada, Wolfforth, Slaton, Hale Center, Crosbyton, Dumont,
Bovina, Kirkland, Lubbock, Dimmitt, Muleshoe, Spur, Morton,
Quitaque, Roaring Springs, Ralls, Tulia, Guthrie, Farwell,
Friona, Turkey, and Sundown
131 PM CST Mon Feb 13 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM CST 
TUESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Much of the South Plains, Rolling Plains and the far 
  southern Texas Panhandle.

* WHEN...From 8 AM to 6 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Blowing dust may result in significant 
  visibility reductions. Travel could be difficult, especially for 
  high profile vehicles on north-south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ039>044-141315-
/O.NEW.KLUB.WI.Y.0007.230214T1400Z-230215T0000Z/
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Denver City, Jayton, Wellman, Tahoka,
Brownfield, ODonnell, Aspermont, Post, Old Glory, Meadow, Lake
Alan Henry, New Home, and Plains
131 PM CST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected.

* WHERE...Garza, Kent, Lynn, Stonewall, Terry, and Yoakum Counties.

* WHEN...From 8 AM to 6 PM CST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may cause reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south roads. Use extra caution. Secure 
outdoor objects.

&&

$$

MCZ
3 follow-up statements
450 
WWUS74 KLUB 141035
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
435 AM CST Tue Feb 14 2023

TXZ021>038-150000-
/O.CON.KLUB.HW.W.0002.230214T1400Z-230215T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Kirkland, Matador, Hart, Littlefield,
Plainview, Crosbyton, Levelland, Silverton, Olton, Turkey, Tulia,
Muleshoe, Happy, Cee Vee, Farwell, Memphis, Friona, Guthrie,
Dimmitt, Whiteface, Hale Center, Quitaque, Sundown, Wolfforth,
Slaton, Childress, Spur, Amherst, Paducah, Lubbock, Roaring
Springs, Dickens, Lockney, Dumont, Morton, Bovina, Ralls, and
Floydada
435 AM CST Tue Feb 14 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 
PM CST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...Much of the South Plains, Rolling Plains and the far 
  southern Texas Panhandle.

* WHEN...From 8 AM this morning to 6 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Blowing dust may result in significant 
  visibility reductions. Travel could be difficult, especially for 
  high profile vehicles on north-south roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ039>044-150000-
/O.CON.KLUB.WI.Y.0007.230214T1400Z-230215T0000Z/
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Old Glory, Jayton, Lake Alan Henry,
ODonnell, Aspermont, Denver City, Wellman, Post, Plains, Meadow,
Tahoka, New Home, and Brownfield
435 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected.

* WHERE...Garza, Kent, Lynn, Stonewall, Terry, and Yoakum Counties.

* WHEN...From 8 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Blowing 
  dust may cause reductions in visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on north-south roads. Use extra caution. Secure 
outdoor objects.

&&

$$

01
492 
WWUS74 KLUB 141523
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
923 AM CST Tue Feb 14 2023

TXZ021>038-150000-
/O.CON.KLUB.HW.W.0002.000000T0000Z-230215T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Turkey, Friona, Bovina, Crosbyton, Tulia,
Dimmitt, Cee Vee, Slaton, Sundown, Quitaque, Kirkland, Roaring
Springs, Farwell, Littlefield, Lubbock, Levelland, Hart, Ralls,
Olton, Amherst, Plainview, Guthrie, Lockney, Memphis, Childress,
Muleshoe, Happy, Hale Center, Paducah, Whiteface, Wolfforth,
Spur, Dumont, Silverton, Matador, Morton, Dickens, and Floydada
923 AM CST Tue Feb 14 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Much of the South Plains, Rolling Plains, and the extreme 
  southern Texas Panhandle.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ039>044-150000-
/O.CON.KLUB.WI.Y.0007.000000T0000Z-230215T0000Z/
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Wellman, Tahoka, Denver City, Old Glory,
Meadow, Lake Alan Henry, Post, Aspermont, ODonnell, Brownfield,
New Home, Plains, and Jayton
923 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Garza, Kent, Lynn, Stonewall, Terry, and Yoakum Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Sincavage
566 
WWUS74 KLUB 141621
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1021 AM CST Tue Feb 14 2023

TXZ039>044-150000-
/O.UPG.KLUB.WI.Y.0007.000000T0000Z-230215T0000Z/
/O.EXA.KLUB.HW.W.0002.000000T0000Z-230215T0000Z/
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Wellman, Tahoka, Denver City, Old Glory,
Meadow, Lake Alan Henry, Post, Aspermont, ODonnell, Brownfield,
New Home, Plains, and Jayton
1021 AM CST Tue Feb 14 2023

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...The southern South and Rolling Plains.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ021>038-150000-
/O.CON.KLUB.HW.W.0002.000000T0000Z-230215T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Turkey, Friona, Bovina, Crosbyton, Tulia,
Dimmitt, Cee Vee, Slaton, Sundown, Quitaque, Kirkland, Roaring
Springs, Farwell, Littlefield, Lubbock, Levelland, Hart, Ralls,
Olton, Amherst, Plainview, Guthrie, Lockney, Memphis, Childress,
Muleshoe, Happy, Hale Center, Paducah, Whiteface, Wolfforth,
Spur, Dumont, Silverton, Matador, Morton, Dickens, and Floydada
1021 AM CST Tue Feb 14 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...The South Plains, Rolling Plains, and extreme southern 
  Texas Panhandle.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Sincavage

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:19 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 13, 11:19 AM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1119 AM CST Mon Feb 13 2023

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 256 AM CST Mon Feb 13 2023

A closed low over southern California/northern Baja early this
morning will bring our first changes to our weather pattern for this
upcoming week. This low will slowly move eastward across Arizona and
New Mexico today and tonight providing substantial but a quick shot
of lift. Short wave ridging will move off east of the area this
morning leading to upper level winds rapidly backing to the
southwest. Large scale divergence associated with a 130-140kt upper
level jet streak will spread over the area beginning late this
afternoon and peak between 00 and 06Z. Lift will be enhanced this
evening as low level winds shift to the south-southeast in response
to the approaching trough. Until this shift occurs, low level
moisture will be scant following a weak cold front early this
morning. However, mid and upper level moisture will be advecting
into the area through the day. A strong push of moisture will not
occur until late in the evening as the large scale lift will be
beginning to shift east. Precipitable water values will hover around
100-125 percent of normal for most of today until this low level
moisture surge rapidly sends anomalies upwards of 200 percent of
normal. Steep mid level lapse rates will generate elevated
instability on Monday evening, therefore, some embedded thunder will
be possible within the widespread rain shower activity. Subsidence
will be rapidly moving overhead between 06 and 12Z Tuesday morning
shutting down precipitation chances. At the same time, a pacific
cold front will be plowing through the area before sunrise Tuesday
ushering in a windy weather pattern for the next several days.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 256 AM CST Mon Feb 13 2023

Tomorrow will start off breezy and end windy. A deep upper low will
be moving over the northern Texas Panhandle by sunrise tomorrow
morning before ejecting northeastward towards the Mid West by the
afternoon. This will be accompanied by a surface low near
southeastern Colorado/northeastern New Mexico. This continues to be
a decent setup for high winds. Wind speeds vary from model to model,
but in general the consensus is near to slightly above warning
criteria (on average 35 knots area wide). While there is still some
question of whether sustained winds will reach into warning
criteria, there is higher confidence in wind gusts reaching well
into warning criteria. Therefore the High Wind Watch will continue.
There will be a slight reprieve from winds tomorrow night before
another upper level low brings chances of high winds on Wednesday.
Models differ slightly with the evolution of this system, however,
which in return increases the uncertainty of wind speeds. The GFS is
faster than the ECMWF by having the upper low over Colorado/northern
New Mexico by 18Z Wednesday while the ECMWF barely has the upper low
over the Four Corners. The ECMWF would allow for much less mixing
during the afternoon and has the strongest winds behind the cold
front as it pushes into the region Wednesday night. The GFS has
winds reaching into solid advisory level Wednesday afternoon across
much of the FA. Two aspects agreed upon by the models is much cooler
highs on Thursday behind the front and a downward trend it precip
chances Wednesday afternoon ahead of the low. There is still a
slight chance for some rain and/or snow showers across the far
southern Texas Panhandle, but this will likely continue trending
drier over the next few forecast cycles.

Despite their differences in timing, models are in pretty decent
agreement with the forecast late Thursday into the weekend. Upper
ridging will move in behind the mid week upper low and will allow
temps to warm into the 60s and 70s by Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM CST Mon Feb 13 2023

VFR. ESE winds will increase to 15-20 knots through the evening
ahead of a large upper low. This system will bring a cold front to
the terminals tonight along with a round of mostly SHRA, with some
TS mainly at CDS overnight. Main aviation threat is actually LLWS
at all terminals after midnight as a strong layer of 50+ knot
winds develop from 2-3k ft AGL.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Tuesday morning through Tuesday afternoon
for TXZ021>044.

&&

SHORT TERM...01
LONG TERM....51
AVIATION...93
Hazardous weather outlook, Feb 13, 3:04 AM CST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
304 AM CST Mon Feb 13 2023

TXZ021>044-140915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
304 AM CST Mon Feb 13 2023

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very strong west winds are expected across the entire area on
Tuesday. Sustained winds of 35 to 45 mph with some gusts as high as
65 mph are possible in addition to blowing dust. A High Wind Watch
is in effect Tuesday for the entire outlook area.

Sustained southwest winds of 30 to 35 mph with gusts to 55 mph are
possible on the Caprock on Wednesday.

Elevated to near-critical fire weather conditions are possible
Tuesday and Wednesday.

There is a slight chance of a rain-snow mix across the far southern
Texas Panhandle on Wednesday afternoon and evening, which may result
in slick roadways by Wednesday night.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:24 PM CSTHigh Wind WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more29 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.